Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
WhateverItTakes

Does this sound right??

Recommended Posts

I was pretty shocked today when my `dermatoligist` said I could do fraxel laser treatment if i go off accutane for 5 days(ive been taking it for 2 months). I always thought you have to wait 6 months before doing laser treatments after being on accutane. I told her this but she thinks it should be fine....I dont want to wait but I also want to get rid of the red marks and scars!! Im going to wait until im done accutane...but Iwas just soo surprised when she said this.....what do you think? is this normal?

Link to comment
Share on other sites

If you look on realself.com, I remember reading one or two posts from someone who had done fraxel restore while on accutane with no ill effects, but I completely agree with you and 99.9% of the other dermatologists out there. Why risk it? Just wait 6 months and be safe.

Link to comment
Share on other sites

well I really dont want to wait, 6 months is a looong time...but on the other hand I dont want to make things worse!! ahh I really don't know what to do! I wonder if there has been any cases where it has resulted in scarring....or is it just a lets be safe thing?? this is soo frustrating because I really dont trust my dermatoligist!!

Link to comment
Share on other sites

I contacted another place that does fraxel and they said to wait only 3months! this is stupid no one ever seems to know for sure if it is dangerous to have to done while on accutane (is there any proof??!) Lets jets experiment.... its only my face!! ugg this is so annoying!

Link to comment
Share on other sites

there's people who had surgerys while on accutane and end up well.

but not worth the risk.

The use of sistemic retinoid is controversial about if does or does not impair wound healing.

I wouldn't do it.

But trust me, if there's a warning in the drug leaflet, there's a reason.

Peels can be done safely after 2-3 months after accutane.

There's other thing too, remember that laser treatment can make you break out right after, so there's risk for new scarring with this too.

Link to comment
Share on other sites

If you stopped now, the meds will be out of your system within a short period of time. If yout took a full course then I would wait longer.

Personally if I was on the meds only for two months, I would wait 4 weeks.

Link to comment
Share on other sites

Guest missyjean130

I'd finish the course,wait 6 months,then do the fraxel.

Link to comment
Share on other sites

I contacted another place that does fraxel and they said to wait only 3months! this is stupid no one ever seems to know for sure if it is dangerous to have to done while on accutane (is there any proof??!) Lets jets experiment.... its only my face!! ugg this is so annoying!

i would have a SERIOUS talk with your derm and tell her if there is any risk/chance that something could go wrong, etc., that you don't want the treatment. people are pretty resiliant. if i were you, i would probably get it done just so that by the end of the sixth months i would be DONE. you know? but that's up to you - i'm not on accutane, and it's YOUR skin we're talking about. it's up to you (:

Link to comment
Share on other sites

now I dont really have much of a choice since she said I have to wait 6 months....I think 3 months should be ok.....but 3 months after accutane isn't very good timing....I might be in school!

Link to comment
Share on other sites

I wouldn't do fraxel period..They obviously don't know what they are doing!!!

Go by what the drug company advises not the doc or laser company...

Drug companies are held to a higher standard regarding testing trials it takes years and many trials to get a drug approved...

Lasers have no such requirement same as medical devices it's a major problem....I could build a laser in my garage claim a predicate device and get 510k approval...Marketing is they name of the game..You need to ask for statistics proven with clinicial studies and use common sense...

Deeper is more dangerous it hasn't been around long..Read reviews and see pics on realself...

6 months is nothing compared to a lifetime of living with the damage fraxel can cause...

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×